I deeply appreciate the opportunity to reflect on our early experiences with topical fluorouracil at the University of Arkansas, Little Rock. It is difficult for me to realize that 20 years have passed, and I was filled with sadness when I reread the article, knowing that the bright young minds of Calvin Dillaha, MD, and W. Mage Honeycutt, MD, are no longer here to share in this review.1 Their early deaths were a deep personal loss.
Early in 1962, Fred J. Ansfield, MD, was a guest speaker of our local medical society and brought to Little Rock an update of the use of intravenous (IV) fluorouracil in the treatment of metastatic disease. During his speech he mentioned the alterations in the skin that occurred, especially across the face and other sun-exposed sites. We were aware of the observations of Falkson and Schulz2 on the photodermatitis-like changes following the
Jansen GT. Commentary: Use of Topical Fluorouracil. Arch Dermatol. 1983;119(9):784–785. doi:10.1001/archderm.1983.01650330076016
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: